[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.172.174. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Clinical Observation
May 11, 1998

Septic Shock From Mycobacterium tuberculosis After Therapy for Pneumocystis carinii

Author Affiliations

From the Department of Medicine, University of Colorado Health Sciences Center, Denver (Dr Clark), and the Departments of Public Health (Drs Burman and Cohn) and Medicine (Dr Mehler), Denver Health Medical Center.

Arch Intern Med. 1998;158(9):1033-1035. doi:10.1001/archinte.158.9.1033
Abstract

Septic shock resulting from Mycobacterium tuberculosis (TB) occurs only rarely, even among patients infected with human immunodeficiency virus. We report a case of fulminant TB sepsis in the setting of human immunodeficiency virus infection. This case illustrates the hazards of corticosteroid use as a part of empirical treatment of Pneumocystis carinii pneumonia, as well as the unique appearance of TB on chest x-ray films.

×